Alert archive / Washington / High Surf Warnings in 2006
High Surf Warning 3, NWS Seattle, WA
NWS Seattle, WA issued this high surf warning at Dec 21, 2006, 2:28 AM PST. It was in force for 20 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 21, 2006, 2:28 AM PST (10:28 UTC)
- Expired
- Dec 21, 2006, 10:00 PM PST
- In force
- 20 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS46 KSEW 211028 CFWSEW COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 228 AM PST THU DEC 21 2006 WAZ516-517-211830- /O.UPG.KSEW.SU.Y.0013.000000T0000Z-061222T0600Z/ /O.NEW.KSEW.SU.W.0003.061221T1028Z-061222T0600Z/ NORTH COAST-CENTRAL COAST- 228 AM PST THU DEC 21 2006 ...HIGH SURF WARNING IN EFFECT UNTIL 10 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS UPGRADED THE HIGH SURF ADVISORY TO A HIGH SURF WARNING...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. WEST SWELLS THAT FORMED TO THE SOUTH OF A DEEP LOW PRESSURE SYSTEM MOVING INTO THE QUEEN CHARLOTTE ISLANDS THIS MORNING WILL SPREAD ONSHORE EARLY THIS MORNING. HEAVY SWELLS OF 26 FEET ARE EXPECTED TODAY AND WILL CONTINUE THROUGH THE EVENING HOURS TONIGHT. IT IS DANGEROUS TO FISH OR OBSERVE WAVES FROM ROCKS DURING HIGH SURF CONDITIONS. WAVES CAN SUDDENLY SWEEP ACROSS LOW LYING AREAS AND CATCH PEOPLE OFF GUARD. LOGS AND OTHER DEBRIS THROWN ABOUT BY THE WAVES CAN ALSO CAUSE SERIOUS INJURY. A HIGH SURF WARNING MEANS THAT DANGEROUSLY HIGH SURF WILL BATTER BEACHES IN THE WARNING AREA...PRODUCING DEADLY RIP CURRENTS AND SOME BEACH EROSION. $$ ALBRECHT WEATHER.GOV/SEATTLE
1 follow-up statement
000 WHUS46 KSEW 211746 CFWSEW COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 946 AM PST THU DEC 21 2006 WAZ516-517-220600- /O.CON.KSEW.SU.W.0003.000000T0000Z-061222T0600Z/ NORTH COAST-CENTRAL COAST- 946 AM PST THU DEC 21 2006 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... A HIGH SURF WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. WESTERLY SWELL AROUND 25 FEET WILL CONTINUE TO BATTER THE BEACHES THROUGH THE EVENING HOURS TONIGHT. IT IS DANGEROUS TO FISH OR OBSERVE WAVES FROM ROCKS DURING HIGH SURF CONDITIONS. WAVES CAN SUDDENLY SWEEP ACROSS LOW LYING AREAS AND CATCH PEOPLE OFF GUARD. LOGS AND OTHER DEBRIS THROWN ABOUT BY THE WAVES CAN ALSO CAUSE SERIOUS INJURY. A HIGH SURF WARNING MEANS THAT DANGEROUSLY HIGH SURF WILL BATTER BEACHES IN THE WARNING AREA...PRODUCING DEADLY RIP CURRENTS AND SOME BEACH EROSION. $$
What forecasters said that day
The local office's own words before this high surf warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this high surf warning went out at Dec 20, 9:00 PM PST, 5 hours 28 minutes earlier.
Area forecast discussion, Dec 20, 9:00 PM PST, 5 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SEATTLE WA 900 PM PST WED DEC 20 2006 .SYNOPSIS...A MODERATELY STRONG COLD FRONT WILL MOVE ACROSS WESTERN WASHINGTON OVERNIGHT...GENERATING RAIN AND A BIT OF WIND. EXPECT SHOWERY WEATHER THURSDAY AND THURSDAY NIGHT BEHIND THE COLD FRONT. AFTER A QUIET FRIDAY...ANOTHER MODERATELY STRONG COLD FRONT WILL MOVE THROUGH THE REGION SATURDAY WITH MORE RAIN AND WIND. A THIRD FRONT IS EXPECTED TO IMPACT THE REGION OVERNIGHT CHRISTMAS EVE. && .SHORT TERM...WV IMAGERY CLEARLY SHOWS THE COLD FRONT NOT FAR OFF THE COAST WITH A NICELY DEVELOPED BEND BACK OCCLUSION LIFTING NORTHEASTWARD. WINDS ARE INCREASING ON THE COAST WITH A PEAK WIND OF 69KT AT DESTRUCTION ISLAND THIS LAST HOUR. THE HIGH WIND WARNING LOOKS GOOD THERE AS SPEEDS SHOULD PICK UP FURTHER OVER COASTAL LAND AREAS THE NEXT HOUR OR TWO. EASTERLY GRADIENTS HAVE SHOT UP CONSIDERABLY ACROSS THE CASCADES WITH A GUST TO 43 MPH REPORTED AT NORTH BEND EARLIER. THIS IS LIKELY GAP FLOW AS 850MB FLOW IS SLY...BUT STILL STRONG ENOUGH TO WARRANT AN ADVISORY FOR THE EAST PUGET SOUND LOWLAND ZONE...MAINLY TO COVER THE AREA EAST OF BELLEVUE AND THE FOOTHILLS. THE ADVISORY ALSO REMAINS IN EFFECT FROM AROUND WHIDBEY ISLAND NWD. WINDS THERE SHOULD BE STRONGEST WITH THE FRONT AND JUST BEHIND AS THE BENT BACK LOW SCRAPS BY TO THE NORTH. TOOK THE LIBERTY OF ADJUSTING WINDS ACROSS THE NORTH UPWARD A TAD AS THE BENT BACK FEATURE WILL PASS VERY CLOSE TO WA...INTO VANCOUVER ISLAND. RAIN IS JUST NOW SPREADING INTO THE INTERIOR AND WILL REACH THE CASCADES SHORTLY. EAST FLOW THROUGH THE PASSES WITH WAA ALOFT SUPPORTS A MIX OF RAIN/FREEZING RAIN/SNOW. HAVE FRESHENED UP THE WINTER WX ADVISORY AND INDICATED A FEW INCHES OF POST FRONTAL SNOW THURSDAY MORNING. MERCER .LONG TERM...AFTER THINGS SETTLE DOWN SATURDAY NIGHT AND EARLY SUNDAY...ANOTHER FAIRLY STRONG FRONT WILL MOVE INTO THE AREA LATE CHRISTMAS EVE FOR MORE RAIN AND WIND. THIS FRONT IS ASSOCIATED WITH A VERY DEEP (IN THE MODEL WORLD) 950 MB LOW HEADING JUST NORTH OF THE QUEEN CHARLOTTES. AT THIS POINT...WITH THE LOW CENTER THAT FAR AWAY WILL JUST HAVE THE NORMAL FRONTAL PASSAGE AND WONT POSE MUCH PROBLEMS...BUT AGAIN THERE IS AN AWFUL LOT OF ENERGY IN THE PACIFIC JET RIGHT NOW AND AS SUCH...EVERY SYSTEM NEEDS TO BE WATCHED. BEYOND THAT...JUST MULTIPLE SYSTEMS...AT THIS POINT WEAKER...AFFECTING THE AREA AND AT THIS RANGE TIMING UP IN THE AIR SO WENT WITH CLIMO POPS AND TEMPS. CERNIGLIA && .AVIATION...STRONG OFFSHORE PRES GRADIENTS ARE KEEPING THE BOUNDARY LAYER RELATIVELY DRY AND CIGS AROUND 040. WITH INCREASING SLY FLOW ALOFT EXPECT THE MAIN ISSUE THIS EVENING PRIOR TO FROPA TO BE LLWS AS WINDS AT 020 RISE TO 19040-50KT. ONCE THE FRONT MOVES THRU 08-09Z TIME FRAME FOR INTERIOR TERMINALS INCLUDING KSEA...EXPECT THE BOUNDARY LAYER TO MOISTEN IN -SHRA AND CIGS FALL TO 020-030 AS SLY FLOW ALOFT MIXES DOWN. WINDS WILL GRADUALLY DECREASE AND CIGS IMPROVE TO BKN040-050 AROUND 18Z AS POST FRONTAL ONSHORE FLOW RELAXES. WIND AT KSEA 10012KT WITH LLWS AS WIND AT 020 IS 19040KT. WIND BECOMING 19020G30KT WITH FROPA ABOUT 09Z WITH WND GRDLY DCRG AFT 16Z. ALBRECHT && .MARINE...DEEP AND MATURE LOW MOVING N OF THE QUEEN CHARLOTTES WITH ITS STRONG FRONT NOW MOVING THROUGH THE OUTER REACHES OF THE COASTAL WATERS. SATELLITE IMAGERY SHOWS OLD BENT BACK OCCLUSION ASSOCIATED WITH THIS SYSTEM APPROACHING THE COASTAL WATERS FROM THE WEST AND IT APPEARS THAT IT WILL LIFT NWD UPON HITTING THE COASTLINE. WILL MAINTAIN STORM WARNINGS FOR THE COAST AND WEST ENTRANCE THE THE STRAIT AND GALE WARNING FOR OTHER WATERS FOR THE COMBINATION OF THE FRONT AND THE REMNANT BENT BACK FEATURE. WINDS SHOULD RAPIDLY RELAX DURING THE DAY THU AS POST FRONTAL ONSHORE GRADIENTS DECREASE. THE NEXT POTENTIAL PROBLEM IS A POTENTIALLY DEEP LOW AND ASSOCIATED FRONTAL SYSTEM SLATED TO MOVE THROUGH THE WATERS SAT. MOST MODELS INDICATE GALES WITH THIS FEATURE...BUT RUN TO RUN CONSISTENCY IS NOT HIGH AT ALL AND CONFIDENCE ON A SOLUTION IS LOW. LATEST 00Z NAM SHOWS A 990 MB LOW MOVING INTO CENTRAL VANCOUVER ISLAND WITH A BENT BACK OCCLUSION MOVING ACROSS THE AREA. THE INCOMING 00Z GFS IS MUCH WEAKER NOW AS IS THE 12Z ECMWF. ALBRECHT && .SEW WATCHES/WARNINGS/ADVISORIES... .WINTER WEATHER ADVISORY CASCADES TIL 4 AM PST THU. .HIGH WIND WARNING COAST UNTIL MIDNIGHT. .WIND ADVISORY NW INTERIOR...THE STRAIT OF JUAN DE FUCA AND EAST PUGET SOUND LOWLANDS TONIGHT. .HIGH SURF ADVISORY COAST UNTIL 10 PM PST THURSDAY. .STORM WARNING COAST AND EAST ENTRANCE TO THE STRAIT. .GALE WARNING REMAINING WATERS. .SMALL CRAFT ADVISORY GRAYS HARBOR FOR SEVERE BAR CONDITIONS. WEATHER.GOV/SEATTLE
The office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 21, 9:41 AM PST | Snow Advisory | SEW | 11 hr |
Nearby
High Surf Warnings in Washington, 2006Every high surf warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.